MAUDE Adverse Event Report: WAISMED LTD NIO ADULT; INTRAOSSEOUS ACCESS DEVICE FOR ADULTS

WAISMED LTD NIO ADULT; INTRAOSSEOUS ACCESS DEVICE FOR ADULTS
Model Number NIO-A
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
There were two medicical devices involved in this report.One medical device only remain in user hands, which has been requested to be returned to manufacturer site to perform an enginering investigation.
 
Event or Problem Description
Complaint description from customer on (b)(6) 2025: "patient was in cardiac arrest with cpr being performed.Crew arrived, took over cpr.Iv was attempted and failed.Nio was brought out, site located and when we spun the top on the nio to unlock it, it was tight to turn.Pressure placed with dominant hand, other hand stabilizing nio.Nio did not deploy, second crewmember attempted to deploy it and it did not work.Second nio was brought out and the same thing happened.Top was tight to spin and it did not deploy for either the rn or emt.Manual io was placed in this patient first attempt.Cpr continued.Patient died.One of the nio that did not deploy was brought back to the station and is currently being sent back with the provided shipping label.
 
Event or Problem Description
Additional information from customer received on march 30, 2025: "patient was in cardiac arrest with cpr being performed.Crew arrived, took over cpr.Iv was attempted and failed.Nio was brought out, site located and when we spun the top on the nio to unlock it, it was tight to turn.Pressure placed with dominant hand, other hand stabilizing nio.Nio did not deploy, second crewmember attempted to deploy it and it did not work.Second nio was brought out and the same thing happened.Top was tight to spin and it did not deploy for either the rn or aemt.Manual io was placed in this patient first attempt.Cpr continued.Patient died.One of the nio that did not deploy was brought back to the station and is currently being sent back with the provided shipping label.".
 
Additional Manufacturer Narrative
Please note that in the initial report, the batch number provided by the customer was incorrect (2440043).During the investigation of the device, it was clarified that the correct batch number is: 2440040.As part of the investigation process, the following examinations were performed: visual inspection: the device was visually examined, and it appeared that the trigger was unclipped.X-ray examination ((b)(6) 2025): the device was x-rayed, and all metal components were found to be in their expected positions.There was nothing in the x-ray that would clearly indicate a cause for the device's failure to activate.Post-x-ray functional test (04/11/2025): the device was tested to determine if it could be activated.It was noted that the safety cap was significantly more difficult to rotate than expected.The device was placed on a torque table to measure the force required to rotate the safety cap from the "locked" to "unlocked" position.The torque measurements ranged from 500 n·mm to over 900 n·mm, more than twice the values measured on a device where the safety cap rotated as intended.However, the increased torque required to turn the safety cap would not impact the user's ability to fire the device provided they could move it from the locked to unlocked position.Post-activation inspection: after activating the device, the safety cap was removed and both the cap and body were examined.Additional scratches were observed on the body of the device.The most likely cause was determined to be excess flash (material left on the component after manufacturing) near the prong area of the safety cap.Root cause analysis: a fishbone diagram was completed to analyze the failure mode.The most likely root cause of the increased torque required to turn the safety cap is flash from the manufacturing process.However, this is not likely to have led to the device not firing since the safety cap could be rotated to the unlocked position.The most likely root cause for the device not firing is either due to the user not fully pressing down on the device or not pressing straight down on the device.If the user pressed down at an angle and then pulled the trigger back with excessive force without first unlocking the trigger, it may have caused deformation.Conclusions: the customer complaint regarding the difficulty in rotating the top of the device was replicated.The issue was most likely caused by flash (material left on the component after manufacturing) in the safety cap, or debris (broken flash) located between the safety cap and the device body.The complaint regarding difficulty in firing the device was also replicated.This was most likely caused by not following the instructions as outlined in the ifu, and by squeezing the trigger with excessive force either prior to fully unlocking the trigger, or by only partially unlocking the trigger by pressing down at an angle.*note- updated b2 to include "other serious or important medical events".Updated b7 to include relevant information.

Brand Name
NIO ADULT
Common Device Name
INTRAOSSEOUS ACCESS DEVICE FOR ADULTS
Manufacturer (Section D)
WAISMED LTD
10 amal st
afek industrial park
rosh ha'yin, 48092 34
IS  4809234
Manufacturer (Section G)
WAISMED LTD
afek industrial park
rosh ha'yin 4809234.
rosh ha'yin 4809234, isr,
IS  
Manufacturer Contact
hen toledano
10 amal st
afek industrial park
rosh ha'yin 4809234, isr 
IS  
MDR Report Key21750369
Report Number9616791-2025-00001
Device Sequence Number12811967
Product Code FMI
UDI-Device Identifier07290008325059
UDI-Public07290008325059
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNIO-A
Device Catalogue NumberNIO-A
Device Lot Number2440040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer03/30/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age79 YR
Patient SexFemale
Patient Weight77 KG